Numerical Diffraction Coefficients of the Irregular Top on a Conductive Cone a GMT/PO Approach

TitleNumerical Diffraction Coefficients of the Irregular Top on a Conductive Cone a GMT/PO Approach
Publication TypeConference Paper
Year of Publication2000
AuthorsBao, XL, Zhang, WX, Bo, YM
Conference NameInternational Symposium on Antennas, Propagation and EM Theory
Pagination496 - 499
Conference Start Date15/08/2000
PublisherInstitute of Electronic & Electrical Engineers
Conference LocationBeijing, China

In the electromagnetic scattering problem, the total scattering field of electrically large objects with complex geometry may be considered as a summation of the physical optics (PO) from all smooth sub-surfaces and the additional diffracted contribution from the discontinuous junction between those sub-surfaces. In order to calculate the results exactly the diffraction coefficients are the key, but only several canonical scatterers, such as the wedge, have an asymptotic expression of the diffraction coefficients. So, the numerical diffraction coefficients (NDC) of most scatters must be studied. Some 2-D NDC had been reported, and a hybrid method of the generalized multi-pole technique and physical optics (GMT/PO) was developed for extracting the 2-D and then 3-D NDC of an irregular conductive wedge. In this paper, the GMT/PO hybrid method accompanied with the iteration technique is extended to extract 3-D NDC from irregular top of the semi-infinite conductive cone. The computed backward radar cross sections (RCS) of a finite cone with a regular top are in good agreement with the results obtained by the geometrical diffraction method (GTD).

Full Text